Does Nimegen have the same effects as Accutane? Does it cause worse breakouts or bigger pores?Acne & Scars
I have a pimples blackheads n clogged pores … dr told me I could take nimegen to speed up!
1. Will I get extreme breakouts with it initially ? When it is the peak of breakout ?
2. Will this meds makes ur pores larger?
3. I googled online n there are horrendous story in relation to accutane … I am so worried.
My dose is nimegen 10mg once a day and erythromycin 250mg twice a day.
Hi Aaliyah – It’d definitely help to highlight all these worries you have during the consult with your doctor, so that he can take your concerns into consideration, and advise as necessary. He’ll always be the best person to advise you, as compared to any online source. Eg if I googled online about any medication, I’m sure I’ll find a million and one horrible things that could happen.
In answer to your questions:
Yes Nimegen = Accutane = isotretinoin (it’s the active ingredient in both), hence side effects will be the same. Nimegen is the “generic version” of Accutane, commonly used in Korea and Singapore.
For what it’s worth, myself and a few friends who are dermatologists have used Accutane in the past, or are still using it. We also have no qualms prescribing it to friends or family.
It’s a completely safe drug if used and monitored by doctors appropriately (in spite of what the internet may have you believe).
1. Yes, there’s a chance you may break out initially, although I didn’t experience it at all. Neither do many of my patients. If it happens, it’s usually worst between weeks 2-4.
Whether you flare up also depends on the severity of your acne, your starting dose of isotretinoin, and any other medications that you are on.
That’s why your doctor gave you erythromycin as well. It’s an antibiotic that is sometimes given to help “minimise” or prevent this potential outbreak.
2. No, isotretinoin does not make your pores larger. In fact, isotretinoin will usually make your pores smaller. Big pores can be due to overactive sebaceous glands (oily skin), and isotretinoin reduces the number of sebaceous glands in your skin, hence “shrinks” your pores.